Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe joint pain, hair loss and weight gain. Due to hypothyroidism? - Online Doctor Chats

Date : 08-Jun-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hi Doctor,

My baby is having bowel movement suddenly while/after feeding. it is not a kind of loose motion, mix of hard and watery stools, but always while having food or after food. what can we do for this ? she has red bruises on her buttocks because of this, can we apply candid cream on that which the pediatrician has prescribed for some rashes on her.

Please reply.

User:Hi doctor...
User:my query is regarding hypothyroidisim...
Doctor:Proceed with your query.
User:and it is for my sister....
User:she is 26 yrs....last week she had a lab test and she started on thyroxine 75..
User:my concern is she has some weight gain....of 10 kg..and hair falls...
User:is it a side effect of thyroid?
Doctor:Weight gain and hair fall are associated with low thyroid state (hypothyroidism).
Doctor:Thyroid supplements will improve hair fall and reduce weight, therefore
Doctor:I wouldn't consider her current symptoms as the side effects of thyroxine 75
Doctor:Have you followed?
User:no..she just started on thyroxine 75 just 3 days back...and these symptoms are there for a long time...
User:more than 3 months..
Doctor:Your query is more clear now.
Doctor:As she has hypothyroidism, the hair fall problems and increased weight can be attributed to that.
Doctor:Both these problems will be addressed by thyroxine supplements.
Doctor:However for effective management, the dose of thyroxine need to be supplemented at the right dosage.
Doctor:And the right dosage will depend on TSH levels.
Doctor:Therefore she will need regular follow up with her treating doctor to adjust the dosage accordingly.
Doctor:Have you followed?
User:and one more thing...
User:and she has difficulty with walking...she gasp for breath...
Doctor:May I know her age?
User:can i relate this also to thyroid?
Doctor:Since when is she having the breathing problem?
User:i think for the last 2 weeks
Doctor:Does she have back pain?
Doctor:Does she complain of pain in the legs while walking?
User:ya...has some pain in knee
User:have some back pain too
Doctor:Let me explain.
Doctor:Hypothyroidism causes spectrum of symptoms.
Doctor:However difficulty to walk and breathlessness on exertion (while walking) cannot be directly associated with hypothyroidism.
Doctor:Perhaps the additional weight could be the cause.
Doctor:Other conditions such as anemia may be the cause too.
User:will the weight be reduced once the thyroid is suppresed?
Doctor:If her symptoms are severe enough to cause inability to walk, climb stairs
Doctor:she will need to get other investigations to identify the other causes.
Doctor:I expect her weight to reduce with thyroid supplements
Doctor:but at the same time, I would also recommend her to follow diet restrictions and physical exercises
Doctor:to reduce weight.
User:ok doctor
Doctor:She should feel overall better after thyroid correction and weight reduction.
Doctor:Have you followed?
User:thanks doctor
Doctor:Do you have any other query?
User:no doctor...
User:thank u very much
Doctor:Was FNAC done on her?
User:scan done...
User:no didnt suggest for that...but lab suggested...
User:the impression on scan was "Diffuse hypoechogenecity of thyroid gland without increase in size and vascularity could be sequelae to chronic thyroiditis"
Doctor:As discussed in our last discussion, FNAC was just a supplementary test. I also would have not recommended the FNAC if she was my patient.
Doctor:The report and her symptoms appear to be thyroiditis. You can follow up with her doctors and they would be the best person to decide when the FNAC can be done.
Doctor:Good luck.
Doctor:Do you have any other query to discuss?
User:thank u very much
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor